MAUDE Adverse Event Report: ISORAY MEDICAL, INC. / SHANNON GOLDENSTEIN PROXCELAN MODEL CS-1; CS-1 CESIUM-131 BRACHYTHERAPY SEEDS

ISORAY MEDICAL, INC. / SHANNON GOLDENSTEIN PROXCELAN MODEL CS-1; CS-1 CESIUM-131 BRACHYTHERAPY SEEDS
Model Number CS-1
Health Effect - Clinical Code Inflammation (1932)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer representative observed this case, wherein 9 individual isoray cesium-131 sources ("seeds") were implanted into a vulvar tumor.This representative reports that rather than the customary 1.0 cm spacing of sources implanted into the tumor, the physician placed the sources at 0.5 cm apart.Manufacturer believes that the placing of sources closer together than 1.0 cm may have caused excessive radiation dose to be deposited, thereby possibly contributing to this adverse event.Additionally, prior to the cesium-131 seed implant this patient underwent a course of external beam radiation therapy, which on its own or in combination with the cesium-131 seed implant may have contributed to this adverse event.Manufacturer has made multiple attempts to contact the physician involved in this case in order to obtain more specifics, however no reply has been received.
 
Event or Problem Description
During a customer service follow-up with the facility, 22 days post implant, isoray was notified that the patient "got proctitis and a colorectal surgeon diverted her with a colostomy." while clarifying if the issue had connection to the implant, the facility suggested that the temporal course of the complication suggests that the implant was associated with the development of the adverse event.

Brand Name
PROXCELAN MODEL CS-1
Common Device Name
CS-1 CESIUM-131 BRACHYTHERAPY SEEDS
Manufacturer (Section D)
ISORAY MEDICAL, INC. / SHANNON GOLDENSTEIN
350 hills street, ste., 106
richland, wa WA 99354
MDR Report Key9284730
Report Number3005520039-2019-00001
Device Sequence Number11350914
Product Code KXK
UDI-Device IdentifierM748CS10
UDI-PublicM748CS10
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K030162
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/04/2019
Device Model NumberCS-1
Device Catalogue NumberN/A
Device Lot NumberDO1935-021
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2019
Initial Report FDA Received Date11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age18 YR